Thunderstorm Wind, Dodge
- When
- June 18, 4:00 PM CST
- Where
- Dodge County, 0.86 mi SE of Fremont
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.440, -96.490
Winds estimated of 65 mph blew tin roof off a building.
A weak upper-level disturbance advanced from the central High Plains into mid Missouri Valley, supporting the development of a surface low over central Nebraska during the afternoon. Severe thunderstorms developed by mid afternoon ahead of the surface low across eastern Nebraska with activity spreading east into western Iowa by evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A weak upper-level disturbance advanced from the central High Plains into mid Missouri Valley, supporting the development of a surface low over central Nebraska during the afternoon. Severe thunderstorms developed by mid afternoon ahead of the surface low across eastern Nebraska with activity spreading east into western Iowa by evening. The storms produced damaging straight-line winds with a gust to 76 mph observed near Pilger in Stanton County. A few brief tornadoes were also reported in Stanton, Burt, and Mills Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 2:20 PM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT Mon Jun 18 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 320 PM CDT Mon Jun 18 2018
Convection already firing across parts of the forecast area at 20Z
in advance of a shortwave trough lifing out of western KS. In
addition, two surface boundaries were also in place. A warm front
stretched from northeast NE across northern IA, while a surface
trough was over western KS. These two boundaries will play a large
role in focusing additional rounds of convection over the area
through much of the short term period as a developing upper level
system moves into the region.
Abundant moisture across the region and the nearly stationary
boundaries will provide the potential of several periods of heavy
rain. A flash flood watch has been issued for parts of the area
for tonight into Tuesday morning due to this heavy rain potential.
Temperatures will be cooler compared to the past few days, but the
humid conditions will continue to make for uncomfortable
conditions.
.LONG TERM...(Thursday night through Monday)
Issued at 320 PM CDT Mon Jun 18 2018
Pattern looks to remain rather active into the weekend as the
upper system mentioned above works its way out of the area and
additional shortwave troughs move through by the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 18 2018
Rather variable conditions forecast to develop over the area
during the period as convection becomes widespread through 06Z
with several boundaries expected over the area to act as a focus.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for NEZ015-032>034-043>045-050>053.
IA...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for IAZ043-055-056-069.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...FobertHazardous Weather Outlook National Weather Service Omaha/Valley NE 350 PM CDT Mon Jun 18 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 350 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Scattered strong to severe storms are expected to continue over portions of eastern Nebraska and southwest Iowa late this afternoon into this evening, mainly north of I-80. The primary hazards with these storms will be damaging winds, heavy rain, and some hail to quarter size. A brief tornado is also possible, especially west of a Wayne to Columbus line. Heavy rain is also likely tonight across the area and may result in local flooding. A Flash Flood Watch is in effect for east central Nebraska into west central Iowa tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Thunderstorm chances will remain in the forecast through the week and into next weekend. Periods of heavy rain are possible. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be required into this evening. Fobert
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
253 PM CDT MON JUN 18 2018
IAZ055-069-NEZ044-045-052-053-182030-
Pottawattamie IA-Harrison IA-Sarpy NE-Washington NE-Douglas NE-
Dodge NE-
253 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN SARPY...WASHINGTON...
SOUTHEASTERN DODGE AND DOUGLAS COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Arlington to 3 miles northeast
of Waterloo to 5 miles northwest of Gretna. Movement was northeast at
25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Omaha, western Council Bluffs, Bellevue, Papillion, La Vista, Blair,
Ralston, Gretna, Missouri Valley, Valley, Arlington, Fort Calhoun,
Waterloo, Mondamin, Kennard, Modale, Elkhorn, Millard, Carter Lake
and Bennington.
LAT...LON 4116 9594 4114 9631 4118 9632 4120 9634
4130 9633 4154 9644 4170 9610 4170 9608
4171 9607 4175 9599 4145 9585
TIME...MOT...LOC 1952Z 247DEG 23KT 4150 9634 4133 9626 4118 9632
MEADSpecial Weather Statement
National Weather Service Omaha/Valley Nebraska
426 PM CDT MON JUN 18 2018
NEZ089-092-182200-
Gage NE-Pawnee NE-
426 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE AND SOUTHERN GAGE
COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms near
Odell, or 14 miles north of Marysville, moving north at 35 mph.
Hail up to nickel size and winds in excess of 40 mph and very heavy
rain will be possible with these storms. The storms could intensify.
Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Summerfield, Barneston,
Burchard, Liberty, Lewiston, Virginia and Rockford State Recreation
Area.
LAT...LON 4033 9691 4027 9646 4026 9646 4026 9642
4025 9632 4000 9634 4000 9691
TIME...MOT...LOC 2125Z 173DEG 29KT 4004 9673
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN 5 N OMAHA 41.34N 96.02W
06/18/2018 M2.48 INCH DOUGLAS NE BROADCAST MEDIA
&&
HDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
449 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 4 NW OMAHA 41.31N 96.07W
06/18/2018 M1.98 INCH DOUGLAS NE PUBLIC
&&
HDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 5 NNE BOYS TOWN 41.32N 96.08W
06/18/2018 M1.60 INCH DOUGLAS NE PUBLIC
&&
HDSpecial Weather Statement
National Weather Service Omaha/Valley Nebraska
454 PM CDT MON JUN 18 2018
NEZ051-066-182230-
Saunders NE-Lancaster NE-
454 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER AND
SOUTHWESTERN SAUNDERS COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Valparaiso, or 9 miles north of Lincoln, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northwestern Lincoln, Valparaiso, Ceresco, Malcolm, Raymond, Davey
and Branched Oak State Recreation Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.
LAT...LON 4093 9692 4100 9691 4117 9680 4102 9649
4082 9669
TIME...MOT...LOC 2154Z 210DEG 44KT 4095 9675
MEADThe Omaha radar (KOAX), 17 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
7 thunderstorm wind, 2 tornado, 1 funnel cloud. Local standard time, as filed.
Winds estimated of 65 mph blew tin roof off a building.
A funnel cloud 5 miles south southeast of Stanton persisted for several minutes.
Damage to top of tree limbs. Large limbs blown across the highway 6 miles south southwest of Pilger.
Wind damage 3 miles northwest of Pilger with 10 limbs torn off. Shingles were also blown off a roof.
A 76 mph wind gust was measured by a storm chaser.
A storm chaser measured a 70 mph wind gust.
A storm chaser measured a 70 mph wind gust 4 miles west of Bancroft.
A small tornado occurred under a rapidly rotating wall cloud. There was damage to a small shed.
A spotter estimated 60 mph wind gust 3 miles northwest of Macy.
A storm spotter estimated a 60 mph wind gust 2 miles northwest of Macy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2018Every state in 2018This day in weather historyThe tornado archive for Nebraska, 2018Warnings in Nebraska, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771580, 771568, 771569, 771601, 771602, 771603, 771604, 771579, 771605, 771606.